Results 1 to 5 of 5
  1. #1
    Registered User Christina027's Avatar
    Join Date
    May 2006
    Posts
    71
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Metformin and MRI/CAT scan?

    My doctor ordered a MRI/CT scan with contrast. I currently take metformin 2000mg a day. What are the guidelines for stopping the Met when getting these scans? I have heard different things. Anyone have experience with this?

  2. #2
    Softball Playin' Cyster floridacracker's Avatar
    Join Date
    Aug 2007
    Posts
    43
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    If you have a MRI or CT with contrast, you have to withhold the medication for 48 hours after the test. Otherwise it could cause kidney failure. The contrast that is used makes your kidney's function more, and that coupled with the metformin could cause them to fail. This is pretty much a standard protocol, however you need to ask the tech when they perform the test, their protocol may be different or you may need to have a simple blood test to check your BUN/Creatinine (kidney function) levels before you start back on the medications.
    Hope this helps!
    GL
    Amanda 27/DH Jamie 33
    TTC #1 since 2002 taking:
    prenatals, folic acid, omega3, cinnamon, biotin, wild yam, b12 injections.

    Hidden Content

    Hidden Content

    Hidden Content

  3. #3
    Renewed and happy Curiousme's Avatar
    Join Date
    Sep 2004
    Posts
    1,730
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Interestuing, neither my Endo nor the tech who took my info told me anything about possible ill effects of the contrast dye and metformin combination... on that note can that be why I felt like I was getting zapped when they did my MRI?
    Soft and steady my heart beats true, all hopes and dreams do rest in you. Hidden Content

  4. #4
    skydiving soulcyster! tlz769's Avatar
    Join Date
    Oct 2002
    Location
    Lebanon, Pennsylvania
    Posts
    238
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    "ZAPPED"??? Like, lightning? I know when I had my contrast, I had a major hot flash; maybe some would compare to feeling an electrical impulse. Certain dyes/meds can definitely do that.

    And florida is rite on, with the stopping met for 2 days following the test; I've usually seen them withhold the med a total of 3 days: 1 before, 2 after, to ensure that all the med is outta your system, before the dye.

    I'd definitely ask your doc what kinda contrast you had; there are so many checks to ensure you're stopped met, if you're having dye for almost ANY medical procedure...i can't imagine it'd be easy to miss.
    XOXO
    Tara

    chest pain/shortness of breath since 16 (24 now)
    irregular periods since 13/no periods withough BCP
    official PCOS diagnosis August 2002
    general & pulmonary hypertension
    sleep apnea
    MEDS:
    1000mg glucophage (IR)
    240mg Tiazac (BP)
    160mg Diovan (BP)
    Yasmin
    UPPP 11/16- hopefully this will work!

    Hidden Content
    "For once you have tasted flight, you walk the Earth with your eyes turned skyward; for there you have been and there you long to return."

  5. #5
    Renewed and happy Curiousme's Avatar
    Join Date
    Sep 2004
    Posts
    1,730
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Yep, zapped like when you stick your finger in an electrical outlet accidently (we had a remodeling project and there was no cover on our kitchen outlet and I got zapped then lol).
    I've had three MRI's and was never told about the meds thing before. At least I"ll be prepared next time!
    Soft and steady my heart beats true, all hopes and dreams do rest in you. Hidden Content

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •